MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy, the endowrist stapler 30 instrument produced malformed staples, a small clip applier instrument was used to seal the tissue, and the procedure was completed robotically.During follow-up with the robotics coordinator (roco), it was stated that after firing the stapler, the surgeon noticed the staples were not closed all the way.The staples were not removed.Instead, the small clip applier instrument was used over the staples.No other intervention(s) were needed.
 
Additional Manufacturer Narrative
The endowrist stapler 30 curved-tip instrument, nor a reload used in the procedure, was returned to intuitive surgical, inc.(isi) for analysis.During follow-up, it was stated that the stapler would not be returned.Failure analysis showed that each of the returned reloads was unopened.Advanced stapler logs show the instrument was installed on the system 2 times and fired two white reloads.On install 1, the reload lot number k10230926-0125 (implicated reload) was installed, and clamping and firing were completed successfully.On install 2, the second white reload was installed, and clamping and firing were completed successfully.The instrument was then removed and not used again in the procedure.No relevant stapler-related errors were in the system logs.Section d10 concomitant products: endowrist 30 stapler curved-tip instrument (part number: 470530-8 | lot number: t10231120-0010).
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information: based on the reported event, the only used reload returned by the site for rma, lot number: k10230926, does not match the lot number of the implicated reload, lot number: k11231012.However, during follow up, the site stated the associated reload was returned - suggesting the site implicated the incorrect lot number initially.During failure analysis it was found that the used reload had all pushers deployed and no unformed staples found.The blade was at the distal end and not exposed and there was no blade or cartridge damage found.While the reload was used in the reported complaint, it is unclear if it was the reload associated with the malformed staples.
 
Additional Manufacturer Narrative
Correction: the only used stapler 30 reload returned for failure analysis was lot number: k11231012-0406 (not k10230926 as previously stated).While it was confirmed k11231012-0406 was used during the procedure, it was not the lot (k10230926) implicated by the customer.Intuitive surgical, inc.(isi) received seven white stapler 30 reloads.All seven stapler reloads were returned without being used.No damage was found.The stapler reloads were installed in an in-house instrument and then placed on an in-house system.The stapler reloads were fired without issues.All the pushers were deployed and the staples formed onto test sheets.The blade of each stapler reload was at the distal end and not exposed.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19043662
Report Number2955842-2024-12936
Device Sequence Number18260616
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10230926
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-04
Device Catalogue Number48630W
Device Lot NumberK10230926 0125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/21/2024
01/10/2025
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date06/18/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age72 YR
Patient SexFemale
Patient Weight56 KG
Patient RaceAsian